Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 9, 2000, 12:14 PM EDT for Greenup County, Kentucky; Lawrence County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 12:14 PM EDT (16:14 UTC)
- Expired
- Aug 9, 2000, 1:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Greenup County, KY, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 091615
SVRCRW
KYC089-OHC087-091700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1214 PM EDT WED AUG 9 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENUP COUNTY IN KENTUCKY...
LAWRENCE COUNTY IN OHIO...
* UNTIL 100 PM EDT...
* AT 1204 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS ON THE WESTERN FRINGE OF GREENUP COUNTY IN
KENTUCKY AND LAWRENCE COUNTY OHIO...MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...IRONTON...COAL GROVE
AND GREENUP.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3851 8313 3841 8281 3852 8269 3843 8258
3846 8235 3867 8237 3868 8248 3876 8250
3877 8258 3884 8259 3871 8267 3858 8286
3874 8288 3872 8301What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 11:18 AM EDT, 56 minutes earlier.
Area forecast discussion, Aug 9, 11:18 AM EDT, 56 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087-
KYZ101>103-105-VAZ003-004-100318-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1118 AM EDT WED AUG 9 2000
WATCHES ALL OVER THE PLACE. APPEARS MAIN PLAYER THIS AFTERNOON WILL
BE THE FAST MOVING MCS ROCKETING EAST-SOUTHEAST ACROSS OHIO AND
EXTREME NORTHEAST KENTUCKY. SO RAISED POPS THIS AFTERNOON
EVERYWHERE...AND LOWERED TEMPS THIS AFTERNOON ESPECIALLY OVER THE
WEST.
.RLX...
WV...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
WVZ005>006...WVZ013>015...WVZ024>027...WVZ033>037.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR ZONES
WVZ006>011...WVZ014>019...WVZ027.
VA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
VAZ003>004.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ZONES
KYZ102>103...KYZ105.
SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES KYZ101.
OH...SEVERE THUNDERSTORM WATCH UNTIL 400 PM EDT THIS AFTERNOON FOR
ZONES OHZ066-067...OHZ075-076...OHZ084-087.
.END/JMVThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:34 AM EDT | Severe Thunderstorm Warning | RLX | Perry | 41 min |
| Aug 9, 11:34 AM EDT | Severe Thunderstorm Warning | RLX | Vinton | 41 min |
| Aug 9, 11:46 AM EDT | Severe Thunderstorm Warning | RLX | Jackson | 44 min |
| Aug 9, 12:28 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 47 min |
| Aug 9, 6:08 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Vinton | 37 min |
| Aug 9, 6:46 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 44 min |
| Aug 9, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 42 min |
| Aug 9, 7:19 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.